Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 5, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 14, 2008, 4:01 AM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Mar 14, 2008, 11:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2008, 4:01 AM CDT (09:01 UTC)
- In effect from
- Mar 14, 2008, 11:00 AM CDT
- Expired
- Mar 14, 2008, 8:36 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3414 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 140901 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 401 AM CDT FRI MAR 14 2008 ...WINDY CONDITIONS EXPECTED TODAY... .A DEEPENING AREA OF LOW PRESSURE WILL CAUSE WINDS TO INCREASE TODAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THE STRONGEST WINDS ARE EXPECTED TO OCCUR OVER THE WESTERN TWO-THIRDS OF THE PANHANDLES. OKZ001-002-TXZ001>003-006>008-011>013-016>018-141700- /O.NEW.KAMA.WI.Y.0005.080314T1600Z-080315T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON...CLAUDE 401 AM CDT FRI MAR 14 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY FOR THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. A SURFACE LOW PRESSURE CENTER WILL DEEPEN TODAY...CAUSING WINDY CONDITIONS TO DEVELOP. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS THE WESTERN TWO-THIRDS OF THE PANHANDLES. WESTERLY WINDS ABOVE 35 MPH AND GUSTS ABOVE 50 MPH ARE EXPECTED FROM LATE THIS MORNING THROUGH THE EARLY EVENING ACROSS MUCH OF THE ADVISORY AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COCKRELL
2 follow-up statements
000 WWUS74 KAMA 141701 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1201 PM CDT FRI MAR 14 2008 ...STRONG WINDS EXPECTED TODAY ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE... .A DEEPENING AREA OF LOW PRESSURE WILL CAUSE WESTERLY WINDS TO INCREASE THIS AFTERNOON ACROSS THE SOUTHWEST TEXAS PANHANDLE. A COLD FRONT WILL MOVE ACROSS THE PANHANDLES LATE THIS AFTERNOON AND EARLY THIS EVENING...SHIFTING WINDS TO THE NORTH. OKZ001-002-TXZ001>003-006>008-141815- /O.CAN.KAMA.WI.Y.0005.000000T0000Z-080315T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER 1201 PM CDT FRI MAR 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY FOR THE NORTHWEST TEXAS PANHANDLE AND THE WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE. A COLD FRONT HAS MOVED INTO THE OKLAHOMA PANHANDLE AND WILL SLOWLY SLIDE INTO THE NORTHERN TEXAS PANHANDLE THIS AFTERNOON. THIS WILL KEEP WIND SPEEDS BELOW WIND ADVISORY CRITERION. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ TXZ011>013-016>018-150115- /O.CON.KAMA.WI.Y.0005.000000T0000Z-080315T0200Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 1201 PM CDT FRI MAR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. A SURFACE LOW PRESSURE CENTER WILL CONTINUE TO DEEPEN THIS AFTERNOON...RESULTING IN WINDY CONDITIONS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS THE SOUTHWESTERN AND SOUTH CENTRAL TEXAS PANHANDLE. WESTERLY WINDS OF 25 TO 35 MPH AND WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED THROUGH THE EARLY EVENING ACROSS THE ADVISORY AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JOHNSON
000 WWUS74 KAMA 150136 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 836 PM CDT FRI MAR 14 2008 ...WINDS ARE ON THE DECREASE OVER THE PANHANDLES... .WIND ADVISORY CONDITIONS ARE ENDING. TXZ011>013-016>018-150245- /O.CAN.KAMA.WI.Y.0005.000000T0000Z-080315T0200Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 836 PM CDT FRI MAR 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. THE WEATHER SYSTEM WHICH GENERATED WINDY CONDITIONS OVER THE PANHANDLES EARLIER TODAY IS MOVING AWAY FROM THE AREA. AS A RESULT...WIND SPEEDS ARE EXPECTED TO DECREASE THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 14, 3:30 AM CDT, 31 minutes earlier.
Area forecast discussion, Mar 14, 3:30 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT FRI MAR 14 2008
.DISCUSSION...
WINDS TDA AND EARLY THIS EVE ARE MAIN AREA OF CONCERN FOR THIS
FCST ISSUANCE. SFC LOW OVER SWRN KS EXPECTED TO DEEPEN DURING
DAY. SFC TROF EXTENDING SWD FROM LOW EXPECTED TO DEEPEN AND MOVE
THRU PNHDLS TDA. DEEP MIXING IS EXPECTED TO OCCUR TDA...ALLOWING
STRONGER WINDS ALOFT TO REACH SFC...ESPECIALLY FOR AREAS ON
CAPROCK. HAVE ISSUED WIND ADZY TDA FOR THIS AREA. WLY LOW-LEVEL
WINDS BEHIND TROF WILL BRING DRIER AIR INTO FCST AREA...CAUSING FIRE
WX CONCERNS. SEE BELOW.
OTHERWISE...NO DEPARTURES FROM THEME OF EARLIER FCST. STRONG JET
STREAK WILL PASS OVER NRN ZONES THIS AFTN AND THIS EVE...ALLOWING
DEVELOPMENT OF TSTMS ALONG AND AHEAD OF INCOMING COLD FRONT. COLD
FRONT PASSES THRU ALL OF PNHDLS BEFORE SUNRISE SAT. WINDS EXPECTED
TO BE MUCH TAMER ON SAT...AS POST-FRONTAL SFC RDG MOVES E OF AREA...
ALLOWING WINDS TO VEER TO SLY BY AFTN. SELY WINDS INCREASE SAT NGT
IN RESPONSE TO INCOMING MID-LEVEL TROF...BRINGING ADEQUATE MSTR TO
SUPPORT TSTMS SUN NGT AND MON. NEW GFS SLOWS EWD PROGRESSION OF
DRYLINE...BUT STILL CALLS FOR ITS PASSAGE TO OCCUR ON MON...WITH
ASSOCIATED COLD FRONT TO PASS MON AFTN AND MON EVE. HAVE KEPT MON
NGT AND TUE DRY...BUT IF ENOUGH MSTR CAN WRAP INTO ERN ZONES...POPS
MAY HAVE TO BE ADDED. CLOSED LOW DEPARTS FROM AREA TUE EVE...WITH
MILD AND DRY WX EXPECTED TO FOLLOW. 03
COCKRELL
&&
.FIRE WEATHER...
STRONG WLY LOW-LEVEL WINDS EXPECTED TO BRING DWPTS BELOW 20 DEG F
INTO WRN HALF OF FCST AREA TDA. RESULT WILL BE RH VALUES REACHING
15 PCT OR LOWER FOR ALL BUT NERN TX PNHDL AND ERN OK PNHDL. BRISK
WINDS ON SUN AND MON...WILL BE MOIST...WITH CRITICAL RH VALUES NOT
BEING REACHED. 03
&&
.AVIATION...
WLY SFC WINDS TO INCREASE TDA AS SFC LOW DEEPENS RAPIDLY AND STRONG
HEATING RESULTS IN DEEP MIXING. MAY SEE MID LVL CU DVLP LATE THIS
AFTN...BUT OTHERWISE ONLY HIGH CLOUDS EXPECTED THRU TDA.
CDFNT FCST TO PUSH SWD TNGT...WITH INCRG MSTR. SCT CU OR CB WILL
DVLP ALONG THE CDFNT...MAINLY IMPACTING OK AND NRN TX PNHDLS. HAVE
INCLUDED CB REMARKS AT KGUY TNGT BEGINNING AS CDFNT APRCHS.
KRAMAR
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 74 34 61 37 62 / 5 5 0 0 10
BEAVER OK 72 33 51 34 58 / 30 20 0 0 10
BOISE CITY OK 69 31 52 33 58 / 20 10 0 5 10
BORGER TX 74 36 61 41 63 / 10 5 0 0 10
BOYS RANCH TX 74 34 64 39 68 / 5 5 0 0 10
CANYON TX 75 34 63 38 67 / 5 5 0 0 10
CLARENDON TX 78 38 61 39 62 / 5 5 0 0 10
DALHART TX 70 32 59 34 62 / 10 5 0 5 10
GUYMON OK 72 34 53 33 59 / 20 10 0 0 10
HEREFORD TX 74 32 64 38 69 / 0 0 0 0 10
LIPSCOMB TX 77 36 58 37 61 / 20 20 0 0 10
PAMPA TX 73 36 59 38 61 / 10 5 0 0 10
SHAMROCK TX 81 41 63 41 62 / 10 5 0 0 10
WELLINGTON TX 81 42 63 41 62 / 5 5 0 0 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...MOORE...
OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...
WHEELER.
WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&
04/03Hazardous weather outlook, Mar 13, 3:40 PM CDT, 12 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT THU MAR 13 2008 OKZ001>003-TXZ001>020-141100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 340 PM CDT THU MAR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF ABOVE NORMAL TEMPERATURES...WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS...AND EXPECTED MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT WILL LEAD TO AN INCREASED POTENTIAL OF RED FLAG CONDITIONS FRIDAY AFTERNOON AND EARLY EVENING ACROSS THE NORTHWEST AND SOUTHERN PARTS OF THE TEXAS PANHANDLE. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AREA FRIDAY AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OKLAHOMA AND EXTREME NORTHERN TEXAS PANHANDLES ON FRIDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE AREA. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. LIMITED MOISTURE IS EXPECTED TO RETURN TO THE PANHANDLES ON SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA SUNDAY NIGHT...AND A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN HALF OF THE PANHANDLES ON MONDAY AS THE MOISTURE MIXES EASTWARD INTO OKLAHOMA. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:36 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 13 more | 16 hr |
Nearby
Wind Advisories in Texas, 2008Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.